MAUDE Adverse Event Report: COOK INC MULTI-SIDEPORT DUAL CHECK VALVE CATHETER INFUSION SET; KRA CATHETER, CONTINUOUS FLUSH

COOK INC MULTI-SIDEPORT DUAL CHECK VALVE CATHETER INFUSION SET; KRA CATHETER, CONTINUOUS FLUSH
Model Number G06417
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Pma/510k # = k182071 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, prior to opening the package of an multi-sideport dual check valve catheter infusion set, particles and a hair like fiber were discovered inside the package.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event description : as reported, prior to opening the package of a multi-sideport dual check valve catheter infusion set, particles and a hair like fiber were discovered inside the package.The patient did not require any additional procedures due to this occurrence.The complainant has not reported any adverse effects on the patient due to this occurrence.Investigation evaluation: reviews of the documentation, including the complaint history, device history record, instructions for use (ifu), manufacturing instructions (mi), and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.The complainant returned one unused multi-sideport dual check valve catheter infusion set to cook for investigation.Physical examination of the returned device showed an unknown particle was noted near the bottom of the sealed pouch, as well as a hair like fiber.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for lot ns14054092 records one relevant non-conformance for ¿foreign matter¿ involving one device.A database search for complaints on the reported lot found no additional lot related complaints from the field.Although the lone non-conformance was relevant to the reported failure mode, all non-conforming product was reworked, there are 100% inspections to capture this non-conformance, adequate inspection activities have been established, and there are no other lot related complaints that have been received from the field.Cook also reviewed product labeling.The product ifu, ¿multi-sideport catheter infusion set with dual check valve,¿ provides the following information to the user related to the reported failure mode: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of product labeling review, device master record and device history record, there is evidence the device was manufactured out of specification.Cook has concluded that this was an isolated incident, and that no additional nonconforming product exists in house or in the field.Cook has concluded that cause of this failure is a manufacturing and quality control deficiency.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MULTI-SIDEPORT DUAL CHECK VALVE CATHETER INFUSION SET
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15257530
Report Number1820334-2022-01360
Device Sequence Number5811234
Product Code KRA
UDI-Device Identifier00827002064171
UDI-Public(01)00827002064171(17)241227(10)NS14054092
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2024
Device Model NumberG06417
Device Catalogue NumberMCIS-5.0-35-100-7.0
Device Lot NumberNS14054092
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date08/19/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown